Our team of medical experts are ready to help

Your questions answered


Simon asked...

Sexual dysfunction

I struggle to reach climax/ejaculation during intercourse, which is causing me to not enter at all. I am being treated for depression, anxiety & fibromyalgia and as such on a large number of different medications. The thought of not being able to ejaculate makes me feel depressed, and as such makes me feel less of a man, I had suffered with not having any interest in sex but in the interest of my marriage. I spoke to my GP who gave me the little blue tablets which I used twice with no ending. I now have no problem with gaining stiffness, but still fear the end result will not be there, what can I do about this?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

Inability to ejaculate can sometimes be associated with certain types of medications including anti- depressants, if you were able to ejaculate successfully prior to taking the medications you are currently having this could be indicative that one of your medications is interfering with your ability to do so. This can happen due to a complex interplay within the brain receptors and chemicals responsible for normal ability to ejaculate with some medications are known to interfere with this process.

Depression can also interfere and cause loss of libido and problems with reaching ejaculation so you may find it helpful to make a note of when you last were able to enjoy healthy sexual activity. If this problem has occurred since you first suffered from depression there is a possibility it has been exacerbated should one of your medications be further disrupting your ability to ejaculate. It is very normal and very natural to feel the way you do about this disruption to your ability to enjoy full sexual activity, however with careful assessment and alterations to any medication that could be implicated in this there is no reason why in time you shouldn’t be able to return to reaching ejaculation.

If, In addition you are still feeling the symptoms of depression despite taking your current anti- depressants it might suggest that it may be useful to seek a review of your response to the treatment. It is not uncommon that we have to tailor medication until the correct type and dose is found that suits a person best. Given your circumstances, both the inability to ejaculate, and if you are still experiencing symptoms of depression that are hard to manage it does seem prudent to make an appointment to see your GP to talk these issues through, this would allow them to make a thorough assessment and introduce any medication changes which may help to improve things for you.

However, if, after speaking with your GP there is no identifiable cause found for your current difficulties you can also contact the Sexual Advice Association using the following link: http://sexualadviceassociation.co.uk/

Here you can find out more about their services and also their contact details for further support.

Answered by the Health at Hand nurses  

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter